Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Is it harmful to take Tylenol, Benadryl and Advil at the same time?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
Is it harmful to take all these at the same time? Two Tylenol PM; Two Benadryl; Two Advil PM.
I take these in the afternoon for a nap and also again at night to sleep.

In addition, I take 1 mg of Klonopin, 10 mg of Buspar at both times; then these three plus 40 mg Paxil at night.
Posted Sat, 13 Jul 2013 in General Health
Answered by Dr. Jorge Brenes-Salazar 1 hour later
Dear patient

thanks for your health concerns. that is a lot of dyphenhydramine taken all at once; depending on the presentation of the separate tablets of dyphenhydramine (Benadryl) you could be ingesting from 176 to 226 mg of the medication... that is 4 or 5 times the dose we use for allergies or congestion. the main side effect is somnolence which is what you are trying to achieve but at those doses other such as urinary retention, confusion, etc could be seen. furthermore you are taking other agents with sedative properties and effects can be synergistic

truly yours

Dr Brenes Salazar MD
Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,   ,  

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor